MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that atypical tip damage occurred.The patient's femoral anatomy contained moderate calcium, stenosis, and tortuosity.A transcatheter aortic valve replacement procedure was being performed, utilizing a 14f isleeve introducer sheath for femoral access.A 14f isleeve introducer sheath was placed, then balloon aortic valvuloplasty (bav) was performed with a 25mm non-boston scientific (bsc) balloon catheter.During withdraw of the 25mm non-bsc balloon catheter, resistance was noted but the balloon was successfully removed.A size large acurate neo2 valve was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 tf ds was advanced into position and the acurate neo2 valve was implanted successfully.Upon removal of the 14f isleeve introducer sheath from the patient's anatomy, the radio-opaque tip was noted to have more tearing than typical with a noticeable flap.There were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the 14f isleeve introducer sheath was returned for device analysis.The 14f isleeve introducer sheath was returned along with the dilator not inside the sheath and with the tip inserted into a styrofoam block.Visual and microscopic inspection identified all three seams to be expanded, and the tip was split.The expanded seams and split tip of the 14f isleeve introducer sheath occurred along the seam line and is expected with use as the seams are designed to expand and the tip to split with use to allow passage of delivery system and balloon aortic valvuloplasty during the procedure; therefore, this is not considered damage to the device.Visual and microscopic analysis also identified numerous kinks in the sheath, the tip was damaged and partially torn (not at the split seam).The difficulty to remove ancillary device was not able to be confirmed as the clinical circumstances could not be replicated.However, the damage observed upon analysis was most likely caused by the reported difficulty and it is possible to conclude that interaction with an ancillary device could have contributed to the damage.Two photos were provided to aid in the investigation and reviewed by a bsc quality technician.The photos showed the 14f isleeve introducer sheath to be kinked and the tip damaged, consistent with the damage observed upon device analysis.
 
Event or Problem Description

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20239813
Report Number2124215-2024-57173
Device Sequence Number12920999
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034517472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown